Six more overdoses possibly related to fake Percocet reported in Georgia

Six more overdoses possibly related to fake Percocet reported in Georgia

The Georgia Department of Public Health said six more overdose cases possibly related to fake Percocet were reported Wednesday morning in middle Georgia. None of these cases have been confirmed as overdoses related to the street drugs.

Georgia Poison Center is working with hospitals and gathering more information to determine whether these additional cases are connected to a cluster of overdoses reported in the last three days.

At least four people have died from overdoses and at least a dozen more have been hospitalized in Warner Robins, Perry, Centerville and other areas near Macon. The new cases could bring the total to 27 overdoses.

Content Continues Below

“It’s being sold on the street as Percocet. However, when it's taken, the patients are experiencing significant and severely decreased levels of consciousness, and respiratory failure,” Dr. Chris Hendry said. “There’s' the potential that there's been four deaths associated with this opioid overdose."

Emergency workers responded in the last 48 hours to reports of overdoses in Centerville, Perry and Warner Robins, according to the GBI. However, the drugs might also have been sold on the street in other areas of the state.